# SDR CA981216001

- Difficulty date: November 30, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172Q
- Engine: Lyc O360A4N
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Tank
- Condition: Contaminated
- Location: Fuel System
- Stage of operation: TO
- Nature of condition: Y
- Precautionary procedure: C

## Discrepancy

(CAN) ENGINE STOPPED SHORTLY AFTER TAKEOFF.  PILOT MANAGED TO LAND SAFELY ON SAME RUNWAY ABOUT 1 LITER OF WATER FOUND IN RIGHT HAND WING TANK, FUEL SCREEN AND CARBURETOR LAST FLIGHT WAS 12 DAYS PREVIOUS AND IT HAD BEEN RAINING FOR THE PAST 12 DAYS.  ALL TANK CAPS, ETC., SECURE.  PILOT POSSIBLY NOT EXPERIENCED ENOUGH TO RECOGNIZE WATER IN TANK.  UNKNOWN HOW WATER GOT INTO TANK.
